Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 222, NWS Springfield, MO

September 8, 2007Cherokee County, Kansas

NWS Springfield, MO issued this flash flood warning at Sep 8, 2007, 8:11 AM CDT for Cherokee County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2007, 8:11 AM CDT (13:11 UTC)
Expired
Sep 8, 2007, 2:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Cherokee County, KS

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 10:46 AM CDTFLASH FLOODGalena, KSVINE ROAD CLOSED NEAR GALENA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 155 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 081312
FFWSGF
KSC021-081900-
/X.NEW.KSGF.FF.W.0222.070908T1311Z-070908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 200 PM CDT.

* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND THREE    
  INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. SEVERAL HOURS OF 
  RAINFALL ARE EXPECTED WITH ADDITIONAL RAINFALL ACCUMULATIONS OF    
  TWO TO FOUR INCHES POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  BAXTER SPRINGS...CARONA...COLUMBUS...GALENA...WEIR...SCAMMON...
  TREECE AND WEST MINERAL.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3732 9462 3699 9463 3699 9507 3732 9508

$$

GAGAN
2 follow-up statements
000 
WGUS73 KSGF 081555
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 AM CDT SAT SEP 8 2007

KSC021-081900-
/X.CON.KSGF.FF.W.0222.000000T0000Z-070908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-
1053 AM CDT SAT SEP 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CHEROKEE COUNTY...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH WILL BE 
POSSIBLE OVER THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BAXTER SPRINGS...CARONA...COLUMBUS...GALENA...WEIR...SCAMMON...TREECE
AND WEST MINERAL.

VINE ROAD NEAR GALENA WAS CLOSED DUE TO BEING FLOODED. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3732 9462 3699 9463 3699 9507 3732 9508

$$

WISE
000 
WGUS73 KSGF 081857
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT SAT SEP 8 2007

KSC021-081904-
/X.EXP.KSGF.FF.W.0222.000000T0000Z-070908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-
154 PM CDT SAT SEP 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR CHEROKEE
COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA BEGINNING TO RECEDE ENDING THE FLASH 
FLOOD THREAT...HOWEVER THERE WERE STILL ROADS THAT WERE FLOODED DUE 
TO THE HEAVY RAINFALLS FROM THIS MORNING. THE FLASH FLOOD WARNING 
WILL BE REPLACED BY AN AREAL FLOOD WARNING THROUGH 8 PM TONIGHT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3732 9462 3699 9463 3699 9507 3732 9508

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:12 AM CDT, 59 minutes earlier.

Area forecast discussion, Sep 8, 7:12 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT SAT SEP 8 2007

.DISCUSSION...

SUBSTANTIAL RAINFALL EVENT UNDERWAY.

SFC COLD FRONT HAS STALLED ALONG THE OZARK PLATEAU AND LOW LEVEL
CONVERGENCE HAS MAINTAINED AN ELONGATED...ALTHOUGH NARROW...BAND OF
MODERATE TO HEAVY RAINFALL FROM SALEM/ROUND SPRINGS WESTWARD THROUGH
SPRINGFIELD INTO JOPLIN AND POINTS SOUTHWESTWARD.

ALOFT...AN UPPER WAVE CONTINUES TO SLOWLY MIGRATE EAST NORTHEASTWARD
THROUGH NORTHERN OKLAHOMA. THIS ELONGATED SHEAR AXIS IS PARALLEL AND
NEARLY COINCIDENT WITH THE POSITION OF THE STALLED SFC FRONT. UPPER
LIFT WILL CONTINUE OVER THE REGION...WITH AN ENHANCE AREA OF LIFT
POISED TO ENTER THE AREA DURING THE MID TO LATE MORNING HOURS.
COLDER CLOUD TOPS VIA IR SAT IMAGERY AND CONCENTRATION OF CG
LIGHTNING ENTERING NORTHEAST OKLAHOMA IS A MAJOR CONCERN FOR PORTION
OF SOUTHWEST MISSOURI ALREADY INUNDATED WITH HEAVY RAINFALL AMOUNTS
THUS FAR THIS MORNING. RADAR ESTIMATES MATCHING UP WITH INCOMING
RAINFALL REPORTS TO THIS POINT. WIDESPREAD TWO TO SIX INCHES OF
RAINFALL HAVE OCCURRED IN SOUTHERN PORTIONS OF BARTON AND DADE...ALL
OF JASPER AND LAWRENCE COUNTIES AS WELL AS MUCH OF GREENE COUNTY.
WITH ANOTHER SUBSTANTIAL ROUND OF RAIN POISED TO MOVE INTO THIS
AREA...IT WILL NOT BE UNHEARD OF TO SEE STORM TOTAL RAINFALL EXCEED
10 INCHES IN SEVERAL SPOTS.

A DANGEROUS FLOOD EVENT IS UNFOLDING WHICH WILL FEATURE BOTH FLASH
FLOODING AND RIVER FLOODING...IN SOUTHWEST MISSOURI.

ELSEWHERE ACROSS SOUTH CENTRAL MISSOURI...WELCOME RAINS CONTINUE TO
SPREAD OVER THIS REGION. EXCESSIVE HOURLY RAINFALL RATES WILL POSE A
FLASH FLOOD THREAT...BUT THIS AREA WILL BE ABLE TO TAKE MORE WATER
THAN ANY OTHER PART OF THE CWA.

A WET DAY INDEED FOR AREAS ALONG AND SOUTH OF THE I-44 CORRIDOR.

GAGAN

&&

.PREV DISCUSSION...
/245 AM CDT SAT SEP 8 2007/

FLASH FLOODING WILL REMAIN A THREAT THROUGH THE WEEKEND. RECENT
HEAVY RAINS HAVE ALREADY CAUSED PERIODS OF FLASH FLOODING IN THE
FORECAST AREA. DUE TO THE SATURATED SOIL...TOPOGRAPHY...HIGH
PRECIPITABLE WATER VALUES AND THE LIKELIHOOD FOR ADDITIONAL HEAVY
RAIN...MORE FLASH FLOODING IS LIKELY TODAY AND TOMORROW IN THE
FORECAST AREA. THE FLASH FLOOD WATCH FOR THE ENTIRE COUNTY WARNING
AREA WILL REMAIN IN EFFECT UNTIL NOON SUNDAY.

THE HEAVIEST RAIN THIS MORNING HAS BEEN DEVELOPING ALONG AN 850 MB
FRONT IN NORTHERN OKLAHOMA. THIS FRONT HAS SLOWLY BEEN DRIFTING
NORTHWARD. A SURFACE COLD FRONT CURRENTLY EXTENDS FROM NEAR ST LOUIS
TO NEAR SPRINGFIELD TO NEAR TULSA AND IS SLOWLY MOVING
SOUTHEASTWARD. ALONG THIS FRONT SCATTERED SHOWERS AND THUNDERSTORMS
HAVE BEEN DEVELOPING BUT THE MORE IMPRESSIVE RAINFALL HAS BEEN
OCCURRING ALONG THE 850 MB FRONT IN OKLAHOMA.

THE CHALLENGES WITH THE FORECAST ARE WHERE AND WHEN THE HEAVIEST
RAINFALL WILL OCCUR AND HOW MUCH. MODELS SUGGEST THE COLD FRONT WILL
STALL TODAY IN SOUTHERN MISSOURI AND CONTINUE TO PROVIDE A FOCUSING
MECHANISM FOR ADDITIONAL DEVELOPMENT OF SHOWERS AND STORMS.
MEANWHILE...MODELS SUGGEST A CONTINUING NORTHWARD DRIFT OF THE 850
MB FRONT TO NEAR THE NORTHERN OKLAHOMA STATE LINE...PROVIDING
ANOTHER FOCUSING MECHANISM FOR SHOWERS AND STORMS TO DEVELOP.

THE POSITION OF THESE FEATURES GIVES CONFIDENCE IN THE HEAVIEST RAIN
FALLING IN SOUTHERN MISSOURI AND SOUTHEAST KANSAS TODAY AND TONIGHT
WITH LIGHTER AMOUNTS IN CENTRAL MISSOURI. THE RISK OF FLASH FLOODING
WILL BE HIGH IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI DUE TO THE
TRAINING OF SHOWERS AND STORMS...OVERRUNNING TROPICAL MOISTURE WITH
PRECIPITABLE WATER VALUES OVER 2 INCHES...SATURATED SOILS AND
ADDITIONAL LIFT FROM UPPER LEVEL DISTURBANCES RIDING ALONG THE 850
MB FRONT. RAINFALL AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

CHANCES FOR RAIN WILL CONTINUE AS A STRONGER COLD FRONT MOVES
THROUGH THE AREA SUNDAY AND MONDAY AND AN UPPER TROUGH PASSES
THROUGH THE AREA ON TUESDAY. FOLLOWING THE PASSAGE OF THIS UPPER
TROUGH...DRY AND COOLER AIR MOVES INTO THE AREA DURING THE MIDDLE OF
NEXT WEEK. THIS DRIER AND COOLER AIR WILL PUT AN END TO THE THREAT
OF HEAVY RAIN AND FLOODING.

ANGLE

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...A THUNDERSTORM COMPLEX CONTINUES
TO OVER SOUTHWEST MISSOURI ALONG A COLD FRONT. RATHER EXTENSIVE AREA
OF HEAVY SHOWERS AND THUNDERSTORMS WILL BRING IFR CONDITIONS TO BOTH
AIRFIELDS EARLY THIS MORNING BEFORE LIFTING TO MVFR NEAR SUNRISE.
THE POTENTIAL EXISTS FOR ADDITIONAL CHANCES OF RAIN TONIGHT INTO
SUNDAY AS UPPER LOW PUSHES THROUGH THE AREA.

GCC

&&

.CLIMATE...

WITH THE HEAVY RAINFALL TODAY...SEVERAL 24 HOUR RAINFALL
RECORDS ARE IN JEOPARDY OF BREAKING TODAY. BELOW ARE THOSE RECORDS
FOR VARIOUS LOCATIONS.

LOCATION        RECORD      RECORD DATE

SPRINGFIELD     2.14 INCHES     1990
JOPLIN          3.31 INCHES     1992
WEST PLAINS     1.38 INCHES     1968
VICHY           1.92 INCHES     1903

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH SOUTHWEST AND CENTRAL MISSOURI UNTIL NOON
SUNDAY.
KS...FLASH FLOOD WATCH SOUTHEAST KANSAS UNTIL NOON SUNDAY.
&&
Hazardous weather outlook, Sep 8, 4:44 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT SAT SEP 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
444 AM CDT SAT SEP 8 2007

...HEAVY RAIN WITH FLASH FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL AND FLASH FLOODING WILL OCCUR TODAY AND TONIGHT AS A
SLOW MOVING COLD FRONT STALLS OVER SOUTHERN MISSOURI. THIS FRONT
WILL INTERACT WITH A VERY MOIST AIRMASS AND PRODUCE SEVERAL
PERIODS OF HEAVY RAIN WHICH WILL LEAD TO FLASH FLOODING. THE
HEAVIEST RAIN IS EXPECTED TO FALL ALONG AND SOUTH OF A LINE FROM
LAMAR TO OSAGE BEACH. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 8 INCHES
ARE LIKELY WITH LOCALIZED HIGHER AMOUNTS.

LOCATIONS ALONG THE ELK RIVER...SPRING RIVER...AND JAMES RIVER AND
SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND
THUNDERSTORMS AS THE COLD FRONT SLOWLY EXITS THE FORECAST AREA ON
SUNDAY.

LOCATIONS ALONG THE ELK RIVER...SPRING RIVER...JAMES RIVER AND
THE SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING AS THE EXCESS RUNOFF
CONTINUES TO DRAIN.

ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
CHANCE FOR ADDITIONAL RAINFALL ON MONDAY AND EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING AND
ROAD CLOSURES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Sep 8, 4:29 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     FLASH FLOOD      3 SW LOCKWOOD           37.35N 93.99W
09/08/2007                   DADE               MO   LAW ENFORCEMENT

            N HIGHWAY 2.5 MILES SOUTH OF 160 CLOSED WITH SEVERAL FEET
            OF WATER OVER ROAD

&&

GCLAYCOM
Local storm report, Sep 8, 5:07 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
09/08/2007                   JASPER             MO   EMERGENCY MNGR

            7TH AND MAIDEN...4TH AND TURK AND 7TH AND ILLINOIS CLOSED
            DUE TO FLOODING IN THE CITY

&&

GCLAYCOM
Local storm report, Sep 8, 5:09 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            WEST BYPASS BETWEEN DIVISION AND CHESTNUT FLOODED WITH A
            FOOT OF WATER

&&

GCLAYCOM
Local storm report, Sep 8, 5:54 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            THE SPRING RIVER IS FLOODING OUT OF ITS BANKS AT COUNTY
            ROAD 90 JUST NORTH OF THE HARMONY RAILROAD CROSSING.

0545 AM     FLASH FLOOD      6 E CARTHAGE            37.18N 94.20W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            HIGHWAY 96 IS CLOSED NEAR COUNTY ROAD 70.

0545 AM     HEAVY RAIN       CARTHAGE                37.18N 94.31W
09/08/2007  M3.14 INCH       JASPER             MO   CO-OP OBSERVER

            3.14 INCHES OF RAIN SINCE MIDNIGHT.

&&

GAGAN
Local storm report, Sep 8, 7:51 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   DEPT OF HIGHWAYS

            HIGHWAY 37 FROM ROUTE E TO ROUTE N IS CLOSED...INCLUDING
            A PORTION OF HIGHWAY 96...IS CLOSED.

0718 AM     FLASH FLOOD      5 W MOUNT VERNON        37.10N 93.91W
09/08/2007                   LAWRENCE           MO   DEPT OF HIGHWAYS

            HIGHWAY 97 JUST SOUTH OF INTERSTATE 44 TO ROUTE
            NN...INCLUDING PORTIONS OF HIGHWAY 96...IS CLOSED.

0600 AM     FLASH FLOOD      10 S LOCKWOOD           37.24N 93.95W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            VAN WASHED OFF THE ROAD WHERE WHITE OAK CREEK FLOODED
            HIGHWAY 97...WATER RESCUE PERFORMED...NO INJURIES.

&&

GAGAN
Local storm report, Sep 8, 8:09 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     HEAVY RAIN       JOPLIN                  37.08N 94.51W
09/08/2007  M3.45 INCH       JASPER             MO   AIRPLANE PILOT

            3.45 INCHES OF RAIN BETWEEN MIDNIGHT AND 700 AM IN
            DOWNTOWN JOPLIN

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:21 PM CDTAreal Flood WarningSGFCherokee6 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.